Hail, Potter
- When
- June 8, 2:25 PM CST to 2:26 PM CST
- Where
- Potter County, Valle de Oro
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.450, -102.110
Severe thunderstorms during the mid and late afternoon hours produced hail and strong thunderstorm wind gusts across the western Texas Panhandle. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms during the mid and late afternoon hours produced hail and strong thunderstorm wind gusts across the western Texas Panhandle. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 8, 12:05 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 105 PM CDT TUE JUN 8 2010 .AVIATION... WEAK COLD FRONT CURRENTLY MOVG THRU KDHT AND KGUY SHOULD CONTINUE SLIDING SWD TO NEAR KAMA BY LATE AFTERNOON. THIS BOUNDARY WILL LIKELY BE THE FOCUS FOR TSTM DVLPMT LATER TODAY AND TONIGHT. RETAINED MENTION OF CB REMARKS AT KGUY AND KDHT BUT ALSO INCLUDED AT KAMA DUE TO CLOSE PROXIMITY OF WEAK COLD FRONT. HOWEVER...CONFIDENCE REMAINS LOW AT THIS TIME AS TO WHETHER OR NOT TSTMS WILL ACTUALLY AFFECT ANY ONE PARTICULAR TAF SITE. TRENDS WILL BE MONITORED CLOSELY THIS AFTERNOON...WITH PSBL AMENDMENTS IF WARRANTED. ANDRADE && .PREV DISCUSSION... /ISSUED 1005 AM CDT TUE JUN 8 2010/ UPDATE... SOUTHWEST WINDS HAVE INCREASED TO 15 TO 25 MPH ACROSS ACROSS THE EASTERN PANHANDLES BUT REMAIN A BIT LIGHTER ACROSS THE WEST. A COLD FRONT IS CURRENTLY MOVING THROUGH THE EXTREME WESTERN OK PANHANDLE AND WILL CONTINUE A STEADY PROGRESS TO THE SOUTH FOR THE NEXT SEVERAL HOURS. GUIDANCE IS STILL AT ODDS AS TO HOW FAR SOUTH THIS BOUNDARY WILL MOVE DURING THE DAY. I SIDED WITH THE 12Z NAM WHICH BRINGS THE FRONT TO THE CANADIAN RIVER VALLEY BY MID AFTERNOON. THIS BOUNDARY AND ATTENDANT POST FRONTAL UPSLOPE FLOW SHOULD ENHANCE THE CONVECTIVE POTENTIAL BY 21Z. DEEP LAYER SHEAR IS NOT ALL THAT IMPRESSIVE TODAY WITH THE MID LEVEL ANTICYCLONE PARKED OVERHEAD BUT COLD POOL INTERACTIONS AND SUBSTANTIAL INSTABILITY MAY RESULT IN MULTICELL STORMS WITH OCCASIONAL SEVERE POTENTIAL. THUS...WORDING HAS BEEN RETAINED ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. I INCREASED MAX TEMPS IN THE EASTERN ZONES AND LOWERED SKY COVER TODAY WITH ONLY MINOR CHANGES TO THE REMAINDER OF THE FORECAST. JOHNSON PREV DISCUSSION... /ISSUED 701 AM CDT TUE JUN 8 2010/ AVIATION... TIMING VARIOUS WIND SHIFTS AND CONVECTION POTENTIAL WILL BE MAIN AVIATION CONCERNS TODAY. CONVECTIVE OUTFLOW EASILY DISCERNIBLE ON REGIONAL RADAR MAY BRING WIND SHIFT TO GUY/DHT EARLIER THAN ANTICIPATED AND HAVE REFLECTED THIS IN LATEST TAF. OTHERWISE... BOUNDARY TO SLIDE INTO THE PANHANDLES LATER TODAY...WITH EASTERLY UPSLOPE FLOW DEVELOPING IN ITS WAKE. RETAINED CB REMARKS AT DHT/GUY FOR NOW...BUT LEFT OUT OF AMA AS SOME UNCERTAINTY EXISTS JUST HOW FAR SOUTH THE BOUNDARY WILL MOVE. VFR FORECAST TO CONTINUE TO FOR NOW BUT WILL NEED TO MONITOR THE POSSIBILITY OF LOWER CIGS ESP AT GUY/DHT BEHIND BOUNDARY. TAB PREV DISCUSSION... /ISSUED 330 AM CDT TUE JUN 8 2010/ DISCUSSION... SFC LOW CURRENTLY OVER SERN COLO WITH OUTFLOW ENHANCED WIND SHIFT THRU NWRN KS. HAVE SPED UP TIMING OF WIND SHIFT...BRINGING THRU NWRN HALF OF FCST AREA BY EARLY AFTN. HAVE INCREASED POPS THIS AFTN AND THIS EVE...AND HAVE SPREAD FARTHER SEWD...AS VERY RICH DEEP MSTR AND STEEPENING LAPSE RATES WILL PROMOTE HIGHER INSTBY AS CONVERGENCE LINE MOVES INTO AREA. WILL CALL FOR POSSIBLY SEVERE THIS AFTN AND THIS EVE OVER NRN AND NWRN ZONES WHERE SHEAR AND DYNAMICS EXPECTED TO BE STRONGER. WED MRNG POPS HAVE BEEN SPREAD WWD ACROSS NRN ZONES IN REGION OF UPSLOPE FLOW ON N SIDE OF FRONT. WED AFTN POPS HAVE BEEN KEPT ALL ZONES AS INSTBY INCREASES WITH RETREATING WARM FRONT. WED EVE POPS ARE NOW LIMITED TO ONLY WRN ZONES...WHERE BETTER DYNAMICS EXPECTED TO ENCOUNTER HIGHER INSTBY. THU THRU FRI NGT HAVE BEEN KEPT DRY... ALTHOUGH POTENTIAL FOR DRYLINE SETTING UP STILL EXISTS. BETTER OPPORTUNITY FOR THIS LOOKS TO BE SAT...WHERE POPS HAVE BEEN RETAINED OVER ERN HALF. STRENGTHENING SW FLOW ALOFT EXPECTED SAT NGT THRU MON...WITH POPS KEPT THRU SUN NGT AND NOW MON. 03 COCKRELL FIRE WEATHER... WINDS EXPECTED TO SHIFT TO NORTH AND NORTHEAST TODAY AND TONIGHT ACROSS NORTHWESTERN HALF OF FORECAST AREA. RELATIVE HUMIDITY VALUES EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS TODAY AND WEDNESDAY. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO DEVELOP THURSDAY THROUGH SATURDAY ACROSS WESTERN SECTIONS AS RELATIVE HUMIDITY VALUES FALL BELOW 20 PERCENT AS WINDS REACH SPEEDS OF 20 MPH OR MORE. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 537 AM CDT TUE JUN 8 2010 OKZ001>003-TXZ001>020-082100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 537 AM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES WEDNESDAY AND AGAIN SATURDAY THROUGH MONDAY. A FEW STORMS THAT DEVELOP DURING THIS TIME MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES THURSDAY THROUGH SATURDAY DUE TO THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATER TODAY AND TONIGHT. TAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 308 PM CDT TUE JUN 8 2010 TXZ008-009-082045- ROBERTS TX-HUTCHINSON TX- 308 PM CDT TUE JUN 8 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR NORTHERN HUTCHINSON AND NORTHWESTERN ROBERTS COUNTIES. AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED STRONG THUNDERSTORMS NEAR STINNETT...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT TUE JUN 8 2010 TXZ011-012-082100- OLDHAM TX-POTTER TX- 310 PM CDT TUE JUN 8 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR NORTHERN POTTER AND EXTREME NORTHEASTERN OLDHAM COUNTIES. AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED STRONG THUNDERSTORMS NEAR VALLEY DE ORO...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. ANDRADE
The Amarillo radar (KAMA), 44 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234880, 234881, 234882.